New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

babybloo
Regular Member


Date Joined Aug 2005
Total Posts : 289
   Posted 10/28/2006 6:39 PM (GMT -7)   
HI, again.  Guess I will be venting here for a while since everyone else I know in the real world seems to think I can just deal with it. I started on the pred 4 days ago and got a lot better.  My worst joints are in my feet and I can walk so yes, much better.  But, today for some reasons my hands have hurt more than they ever had.  This is a bit concerning to me.  Do people with RA get inflammation in all joints, I was kinda hoping that the hands would hold off some they only in the past would hurt occassionally or get a hitch when trying to perform certain tasks.  Actually it is my fingers not really my hands that are bothering me, they are tight and hurt when I bend them and even type today.  It is strange but my joints overall feel better but my muscles hurt now and I still feel so washed out.  Appetite is back that is for sure and I did really well at work today so definitely I should be being more positive but my hands really ache.  Can it just be the weather change?  What are the odds of developing heart and lung complications with this disease.  I might actually have the start of lung issues (told I have clubbing in my fingers and toes)  which could be either from the disease, from smoking, or from chronic asthma.  Ugghh.  Do I ever feel like I am falling apart. 
 
How do I get my manager at work to understand me?  That I am slower because I hurt not because I am lazy?  Will a note from the doc stating that I don't have restrictions but may need a break every couple hours suffice?  I want to protect my job and I am afraid they are looking for a way to fire me.
 
Thank you
 
Theresa
dx: Systemic Juvenile Rheumatoid Arthritis: otherwise known as Adult onset Still's Disease. Asthma, hypertension, hypothyroid
 
Meds: Indomethacin TID, Neurontin 600mg, Maxair, Advair 250/50, Diovan HCT 160mg/25mg QD, Synthroid .1mg QD, Women's One a Day,  Ultram PRN.
 
 


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 10/30/2006 10:31 AM (GMT -7)   
hi bloo,
well hon, the clibbing of the fingers i would bet my bippie is from smoking & asthma!  clubbing manifests as a result of oxygenation problems (Flopsie....better be checkin'on me! :-) )
RA can effect EVERY joint, plus the small veins around the joints, ligaments and all the tissues too.
are you on a treatment that helps the RA like Enbrel, Humira or Remicade or something?
when i overuse my hands...they're pretty impossible to use the next day.
i would request a letter of disability from your doc stating that you have an arthritic  disorder.  i did it for school....just so THEY KNOW, and to cover my butt.  it's good to have ya know?  it's proof.
i developed heart & lung complications as a long term result from having RA untreated for so long.  but keeping all appts & xrays and all should keep a close watch on everything.
vent back soon! tongue
erin
Active Severe Rheumatory Arthritis. Crohns Disease. A.Chiari Malformation & right brain venous anomoly. Partial Complex Seizures. MVP & Tricuspid Valve Prolapse. Rheumatic heart & lung. Previous Lymes Disease for 10 years.
Meds: Remicade infusions; Intra-articular knee injections; Imuran; Mesalamine; Prednisone; Meclizine; Reglan; LidoDerm; Diazepam; Restaril; Dilaudid; Avinza and too many others. 


ally-cat
New Member


Date Joined Oct 2006
Total Posts : 14
   Posted 10/31/2006 1:48 AM (GMT -7)   
Hi Theresa,

I am sorry you are suffering so much, at least you know you have a place where you can come and vent. I agree with Erin.K, you should get a letter from your doctor to explain your condition. Maybe having a chat with your boss about your situation will help, dont let them intimidate you, they cant fire you just because you have arthritis.

I hope you feel heaps better soon. Best wishes,
Alison

yalinda
Veteran Member


Date Joined May 2006
Total Posts : 1179
   Posted 10/31/2006 6:36 AM (GMT -7)   
hi bloo, dont feel bad about venting we all do it and need to do it! as far as joint pain in the fingers i am very familiar with that. i stopped my prednisone, or wheened off it- in hopes of not needing it. did fairly well too. now a week without any andthe patterns of how this ride all began are starting to show their ugly face. often i feel like someone is twisting my fingers at the pip joint or middle joint. my grip is weaker and hell my feet kill for hours sometimes the whole day. yesterday the wrists started up. so in answer to your question yes the fingers get it but as you build up the prednisone it shoud make it better. it is finding the tx to live off the prednisone that i am challenged with.

also keep up all md apts like erin said and communicate everything to the docs. that is a hard one for me to do. my next rhuemmy apt is dec 11 and i am debating phoning sooner. if i get to the point i cant drive again i will need to phone as that is a major part of my job! as far as work goes i am lucky i verbally let my boss know and he is great. i have three md apts this week with my lung stuff and he is supporive for me to flex or take off which and what ever i need. i know i am lucky but then he is an OTR (occupational therapist) and worked with many RA patients before. i think working in the medical field is easier as they are not ignorant to the disease.

well good luck and i hope the pred kicks in soon for u! i think it works wonders how much r u taking?

keeping u in my prayers ~*yalinda

dubjean
Regular Member


Date Joined Mar 2006
Total Posts : 38
   Posted 11/4/2006 10:50 PM (GMT -7)   

Hi bloo,

I thought that I couldn't be fired for having arthritis either (I have osteo in both hands), but they got around that by saying I was unable to do the job I was hired for and there was no other duties I could do...which was true.  I could have done enough things to keep working my 40 hours/week, but not necessarily what was in my job description.  I wasn't technically fired..just put on transitional duties for their maximum 45 days, then a medical leave of absence for a maximum of 120 days.  As I am unable to return to "full" duties, I am unable to return to work!  BTW..I was well liked and was one of the top employees at the store I worked at.  It was our corporate offices that made this decision, not the people I worked with everyday.  Make sure you know your company's policies before doing anything, especially if they're looking for a way to get rid of you.  Good Luck!!

 Wendy


babybloo
Regular Member


Date Joined Aug 2005
Total Posts : 289
   Posted 11/5/2006 10:52 AM (GMT -7)   
Hey all thanks for responding. Yalinda I am on 20mg of pred daily. No taper until at least six weeks. I am definitely getting back to myself. Had two wonderful days nearly pain free except in the morning or late evening. Today is another story though I feel completely wiped out. Actually had my nausea to the mtx on the 3 day post then the first day. Is this normal? I have also developed a cough but it starts with an tickle in my throat so I don't thing it has anything to do with meds. But it is pretty annoying when you are trying to talk or sleep and sometimes even breathe. They switched my bp meds so I am actually wondering if it might be related to this, we shall see.

Gotta take a nap.
Theresa
dx: Systemic Juvenile Rheumatoid Arthritis: otherwise known as Adult onset Still's Disease. Asthma, hypertension, hypothyroid
 
Meds: Indomethacin TID, Neurontin 600mg, Maxair, Advair 250/50, Diovan HCT 160mg/25mg QD, Synthroid .1mg QD, Women's One a Day,  Ultram PRN.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:30 AM (GMT -7)
There are a total of 2,732,437 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151185 registered members. Please welcome our newest member, monjurmuradd.
160 Guest(s), 1 Registered Member(s) are currently online.  Details
Bucko


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer